Generic name

  • acetaminophen
  • dextromethorphan
  • doxylamine
  • pseudoephedrine

If you’re looking for a way to get through the cold and flu season without having to miss a beat, then you’ll want to consider trying Vicks NyQuil. This product has been helping people feel better for over 50 years, and it’s still one of the most popular cold and flu remedies on the market. Whether you’re dealing with a cold, the flu, or just some general congestion, Vicks NyQuil can help you get relief so that you can get back to your normal routine.

There are two different formulas of Vicks NyQuil – one for day use and one for night use. The daytime formula contains ingredients like pseudoephedrine and guaifenesin that can help relieve congestion, while the night-time formula contains diphenhydramine and acetaminophen to help you get a good night’s sleep. No matter which formula you choose, you can be sure that Vicks NyQuil will help you feel better so that you can keep on going with your day-to-day life.

Usage

Vicks NyQuil is used to relieve the symptoms of colds and flu.

It’s a combination medicine that contains 2 different drugs: an antihistamine (diphenhydramine) and a pain reliever/fever reducer (acetaminophen). These drugs work together to relieve your symptoms.

Diphenhydramine is an antihistamine that relieves watery eyes, runny nose, and sneezing.

Acetaminophen relieves pain and fever.

Vicks NyQuil is available without a prescription.

Benefits

Vicks NyQuil can help relieve your cold and flu symptoms so that you can get on with your life. It’s available in both daytime and night-time formulas, so you can choose the one that’s right for you. And because it’s been around for so long, you can be sure that it’s a safe and effective way to get relief from your cold and flu symptoms.

Side Effects

Common side effects of Vicks NyQuil include:

  • drowsiness
  • dry mouth
  • stomach upset
  • blurred vision
  • constipation

less common side effects include:

  • difficulty urinating
  • mental confusion
  • irregular heartbeat
  • overexcitability

If these effects are mild, they may go away within a few days or a couple of weeks. If they’re more severe or don’t go away, talk to your doctor or pharmacist.

Serious side effects and their symptoms can include the following:

Allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat

liver problems: If you have liver disease, your body may process this drug more slowly. This could increase the levels of acetaminophen in your blood and increase your risk for toxicity. yellowing of your skin or the whites of your eyes; dark urine; pain in your upper stomach; tiredness; loss of appetite

Kidney disease: If you have kidney disease, your body may process this drug more slowly. This could increase the levels of acetaminophen in your blood and increase your risk for toxicity.

Overdose: nausea, vomiting, loss of appetite, sweating, extreme tiredness, yellowing of your skin or the whites of your eyes, dark urine, clay-coloured stools, jaundice (yellowing of the skin or eyes), and flu-like symptoms.

Special Precautions & Warnings

Pregnancy and breast-feeding: Vicks NyQuil is not expected to harm an unborn baby. However, diphenhydramine can pass into breast milk and may cause side effects in a child who is breastfed. This medicine passes into breast milk. If you are a nursing mother and take Vicks NyQuil, it may affect your baby. Talk to your doctor about whether you should take this medicine if you are breastfeeding. If you take this medicine while you are pregnant, call your doctor if you have any concerns.

Seniors: The daytime formula of Vicks NyQuil contains pseudoephedrine. Elderly adults may be more sensitive to the effects of pseudoephedrine. This could cause life-threatening side effects.

Children: The safety and effectiveness of using this medicine have not been established for children younger than 2 years. Do not give this medicine to a child younger than 2 years unless your doctor tells you to.

The night-time formula of Vicks NyQuil is not recommended for use in children younger than 12 years.

Dosage

The recommended adult dose of Vicks NyQuil is: For relief of cold and flu symptoms: 2 tablespoons (30 millilitres) every 4 to 6 hours, as needed 1 tablespoon (15 millilitres) for children 6 to 12 years old 1 teaspoon (5 millilitres) for children 2 to 6 years old

Do not take more than 4 doses in 24 hours unless directed by a doctor.

Overdose

This medicine may be harmful if swallowed. If someone has overdosed and has serious symptoms such as passing out or trouble breathing, we recommend you to see the doctor. Symptoms of overdose may include: severe drowsiness, seizures, cold and clammy skin, pinpoint pupils of the eyes, slow heartbeat, shallow breathing, fainting.

Do not take more than the recommended dose without checking with your doctor. An overdose of acetaminophen can damage your liver or cause death. The maximum amount of acetaminophen for adults is 3000 milligrams per day.

Do not take this medicine for longer than 7 days in a row unless your doctor tells you to. A prolonged use of any cough and cold medicine may lead to dependence.

Do not take this medicine with any other product that contains acetaminophen (such as Tylenol). Taking more than the recommended amount of acetaminophen may increase your risk for liver damage.

Acetaminophen may cause false positive results with certain lab tests for glucose (sugar) in the urine. Tell any doctor who treats you that you are using this medicine.

Storage

Store at room temperature away from moisture and heat. Do not allow liquid medicine to freeze. Keep the bottle tightly closed when not in use.

Do not keep outdated medicine or medicine no longer needed.

Ask your healthcare professional how you should dispose of any medicine you do not use.